Bukwang Pharmaceutical said Thursday that it has released Tacenol ER Tab. (Ingredient: Acetaminophen) 325mg, an antipyretic analgesic used to reduce pain and fever.
Until now, Acetaminophen has had a dosage of 650 mg, but problems regarding the hepatotoxicity of the drug have surfaced recently. The company is due to patients’ overdosing the drug, thinking the drug’s efficacy is low because of its sustained-release formulation, the company said.
“This is why we released a 325mg dosage form, which we believe will greatly reduce the risk of overdose,” the company said. “Currently, medical staffs have a hard time prescribing the low dose by the recommendation criteria as it is difficult to maintain the drug’s efficacy after splitting the pill because of its sustained release form.”
As the drug’s dosage is 325 mg, it meets the U.S. or EU standards, which can give patients more credibility regarding the drug, it went on to say.
With the release of Tacenol ER Tab. 325 mg, there are now two Acetaminophen products, including Tylenol, that have a dosage of 325 mg.
The drug is for adults and children over the age of 12. Patients should take four tablets every eight hours and not exceed 12 pills a day.